The Annals of Statistics

Statistical Inference Using Extreme Order Statistics

James Pickands III

Full-text: Open access

Abstract

A method is presented for making statistical inferences about the upper tail of a distribution function. It is useful for estimating the probabilities of future extremely large observations. The method is applicable if the underlying distribution function satisfies a condition which holds for all common continuous distribution functions.

Article information

Source
Ann. Statist. Volume 3, Number 1 (1975), 119-131.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
http://projecteuclid.org/euclid.aos/1176343003

JSTOR
links.jstor.org

Digital Object Identifier
doi:10.1214/aos/1176343003

Mathematical Reviews number (MathSciNet)
MR423667

Zentralblatt MATH identifier
0312.62038

Citation

III, James Pickands. Statistical Inference Using Extreme Order Statistics. The Annals of Statistics 3 (1975), no. 1, 119--131. doi:10.1214/aos/1176343003. http://projecteuclid.org/euclid.aos/1176343003.


Export citation